Lability (severe mood swings) is a recognized side effect of interferon therapy. I know that from research and personal experience.
This is interesting, and apparently interferon does occasionally result in bipolar symptoms. For instance, see "Interferon-alpha-induced mood disorder with manic features," by Abdurrahman Altindaga, in the journal General Hospital Psychiatry, Volume 23, Issue 3, Pages 168-170 (May 2001).
As far as alternative treatments, fish oil can help stabilize mood in bipolar disorder (studies so far have used it in combination with medications).
When you start the hospital program, you could ask for a full workup and check for thyroid disorders and vitamin deficiencies. Also ask you doctors about ways to help your brain recover after a stroke.
Good luck to you. I hope things get better!
Please read the response I posted to your thread in the HCV Forum. My Dr. was suggesting I was Bi-Polar since they could find nothing wrong with me. Then they ran the testosterone test. Our situation is quite the same and I had a lot of the same symptoms. R Glass
Yes I have medication side effects that are in clinical study myself that are neurological but they are researching them and understanding what they are and I am working with them. Bipolar disorder is a specific psychiatric disability. It would not be caused by medications but they could cause mood disruptions. You could post this in the neurology forum for an answer from the staff neurologist and as well I would make sure to see specialists in the field who are willing to work with you and also do some research on your own (PubMed and ClinicalTrials.gov are a good resource for accurate case studies) as to after effects of the medications you took to see what comes up and if any of your symptoms are similar to what has been noted.